What I am posting is sort of a success story. I can eat normally again. By normally I mean anything. I am not taking prokinetics or eating frequent small meals or avoiding any particular foods (except alcohol, for other reasons) or making any other adjustments related to compensating for reduced GI motility, and my bloating, stomach discomfort and chest pain are basically gone or gone enough that they don't bother or affect me.
I am very happy about this, though the improvement really occurred very slowly over many months. But it is evident that I am no longer suffering from GP symptoms.
I may however still have GP. I had an ulcer surgically removed from my stomach in 1999, and recovered fully. I developed agonizing GP symptoms in August 2011 immediately after overly rapid tapering of the benzodiazepine drug clonazepam. I was convinced by doctors this was a coincidence. Reinstating the drug did not resolve the problem and so the idea of withdrawal was dismissed. But I am now 100% certain that the clonazepam withdrawal caused some lasting damage, either to my visceral sensations or to the nerves controlling motility, that produced my GP symptoms (I would not be surprised if my motility never recovered fully after 1999 and that it is still not recovered now, but the symptoms are gone which is what counts).
I was only off klonopin for only a week back in August 2011 when my problem began and I remain addicted to it. I must now must finish tapering off slowly, so my troubles are not over yet. I have a headache from the tapering efforts at this very moment so I apologize if any of this is a bit convoluted, but I thought I should post my story so that anyone who might develop GP during or after benzo withdrawal will find it. By the way I am confident that the benzo is not directly treating my symptoms since changes in dosage over the last 13 months (up and down) never helped or hurt. Just trying to discontinue without a careful enough taper triggered something severe and not easily reversible.
I am not posting to dissuade anyone with or without GP from using benzodiazepines, but I believe one should be extremely cautious when discontinuing or decreasing the dosage of such drugs after years of constant use.
Unfortunately nothing in my story is likely to be of any help to anyone else suffering GP. I did get relief from mosapride and domperidone, and tried a million other remedies with no apparent benefit. Either I developed severe visceral hypersensitivity that eventually waned, or some nerve damage occurred causing a motility loss which slowly healed as can happen in post-viral cases. In either case I can't point to anything as having 'cured' me other than time. I will keep praying for healing for all GP sufferers and for future medical treatments that can correct these awful motility disorders.